MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER

ENCORE MEDICAL L.P. RSP SHOULDER INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Catalog Number 804-03-008
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - the surgeon was reaming the glenoid over the tap, when the tap broke, leaving the screw thread portion stuck in patient.
 
Additional Manufacturer Narrative
Part of the instrument was returned on 21- aug-2018.When the reported event occurred the instrument may have been in service for 7.2 years.This event occurred during surgery near the patient.There was not another suitable device available, the incident did cause a 10 minute delay in surgery, however; surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of this part.Review of the complaint history indicates to date that 5 complaints have been reported against this lot number.The summary of complaints for the reported instrument part is as follows: 3 for functional, 15 for dull/worn, 1 for locking mechanism damaged, 5 for seized/galled, 4 for threads damaged/galled, 25 for bent, 31 for broke/cracked/damaged, 1 for device cracked/broke, 5 for end of life, and 20 blank.Examination of the returned bone tap shows the threaded tip (not returned) broken off confirming the complaint.The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.

Brand Name
RSP SHOULDER INSTRUMENT
Common Device Name
GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7712244
Report Number1644408-2018-00660
Device Sequence Number1065752
Product Code FZX
UDI-Device Identifier00888912147842
UDI-Public(01)00888912147842
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-008
Device Lot Number53532L03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR